MAUDE Adverse Event Report: CORDIS CORPORATION SMART FLEX 6X150 BIL, 120CM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART FLEX 6X150 BIL, 120CM; CATHETER, BILIARY, DIAGNOSTIC
Model Number SF06150MB
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 277210 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the smart flex stent deployed in such a way that it did not expand.A saber that will be included with the stent was then used to post dilate and the stent stuck on the balloon.There was no reported injury to the patient.The device will be returned for evaluation.
 
Event or Problem Description
As reported, the smart flex stent deployed in such a way that it did not expand.A saber that will be included with the stent was then used to post dilate and the stent stuck on the balloon.The saber balloon expanded as needed, then the stent became stuck in the balloon.The balloon and stent were removed from the patient without injury to the patient.The device was stored according to the instructions for use (ifu).There were no anomalies noted prior to use.The sds was prepped per the ifu and was done without difficulty.The stent was not manipulated during prep.The stent was properly mounted on the system when it was inspected prior to use.A unknown 6f sheath was used for the procedure.The diameter of the vessel was measured to be 6mm.There was no difficulty encountered while advancing the sds towards the lesion.There was no difficulty noted while crossing the lesion.The catheter was never in an acute bend.The device will be returned for evaluation.Additional information was requested; however, some of the information was not obtained.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, h1, h2, h3 and h6.The smart flex stent deployed in such a way that it did not expand.A saber balloon catheter (bc), that will be included with the stent, was then used to post dilate and the stent stuck on the balloon.The saber balloon expanded as needed, then the stent became stuck in the balloon.The balloon and stent were removed from the patient without injury to the patient.The device was stored according to the instructions for use (ifu).There were no anomalies noted prior to use.The stent delivery system (sds) was prepped per the ifu and was done without difficulty.The stent was not manipulated during prep.The stent was properly mounted on the system when it was inspected prior to use.A unknown 6f sheath was used for the procedure.The diameter of the vessel was measured to be 6mm.There was no difficulty encountered while advancing the sds towards the lesion.There was no difficulty noted while crossing the lesion.The catheter was never in an acute bend.Additional information was requested; however, some of the information was not obtained.The product was returned for analysis.One already deployed non-sterile smart flex 6x150 biliary 120cm sds along with a non-sterile 4mmx10cm 150cm cordis saber pta bc was received for analysis inside a plastic bag.No original packaging was returned.Per visual analysis, the stent of the unit was received fully deployed.The stent was observed completely expanded.The valve of the sds unit was received opened.No anomalies were observed.Per dimensional analysis, the usable length, and outer sheath length of the stent delivery system could not be measured due to the already deployed condition of the unit, as received.Functional analysis was not performed due to the already deployed condition of the unit.A product history record (phr) review of lot 277210 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent-ses-incomplete expansion¿ was not confirmed through analysis of the returned device as the unit appeared to have been successfully deployed as expected, and the stent was observed completely expanded.Procedural images were not provided for review.The exact cause of the event could not be determined during analysis.Based on the information available for review, patient or procedural factors may have contributed to the event.According to the safety information in the instructions for use ¿the s.M.A.R.T.Flex biliary stent system is indicated for use in the palliation of malignant strictures in the biliary tree.The safety and effectiveness of this device for use in the vascular system have not been established.Stent deployment must be performed under fluoroscopic guidance.B.Grip the outer sheath and handle with one hand and the pusher tube with the other.C.Move the outer sheath proximally relative to the pusher tube, while holding the pusher tube in a fixed position.D.The position of the delivery system may need to be adjusted to keep the distal stent markers at the appropriate location.E.Once the distal end of the stent starts to deploy continue to retract the proximal outer sheath and handle while holding the pusher tube still until the stent is fully deployed and the proximal stent markers have expanded.Note: the proximal placement marker may move during the stent deployment and may not coincide with the location of the proximal stent markers after deployment.F.If resistance is felt during retraction of the outer sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.¿ this device is not indicated for vascular use; therefore this is considered off label usage.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART FLEX 6X150 BIL, 120CM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14989430
Report Number3005089785-2022-00007
Device Sequence Number1563362
Product Code FGE
UDI-Device Identifier20705032066034
UDI-Public(01)20705032066034(17)231221(10)277210
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K130981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2023
Device Model NumberSF06150MB
Device Catalogue NumberSF06150MB
Device Lot Number277210
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer07/11/2022
10/01/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date08/05/2022
10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SABER
Patient SexUnknown